Alert archive / Texas / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 21, NWS San Angelo, TX

March 8, 1999Throckmorton County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 1999, 5:03 AM CST for Throckmorton County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 1999, 5:03 AM CST (11:03 UTC)
Expired
Mar 8, 1999, 6:05 AM CST
In force
62 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Throckmorton County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1999-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1999-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KSJT 081104 RRA
SVRSJT
TXC447-081205-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 AM CST MON MAR 8 1999

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 605 AM CST

* AT 501 AM CST... DOPPLER RADAR AT MORAN INDICATED A SEVERE
  THUNDERSTORM 12 MILES SOUTHWEST OF THROCKMORTON... MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THROCKMORTON AT 515 AM CST
  WOODSON AT 520 AM CST
  ELBERT AT 520 AM CST

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

GW/PB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:50 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 8, 1:50 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
150 AM CST MON MAR 8 1999

MOST OF THE FORECAST PROBLEMS WILL BE OCCURRING AT THE TIME OF/OR
BEFORE FORECAST ISSUANCE.  MUCH ANTICIPATED PACIFIC FRONT WILL CROSS
THE AREA OVER THE COURSE OF THE MORNING HOURS.  AFTER TAKING A PEAK
AT AREA 88DS AND THE LATEST MESO-ETA CYCLE...BELIEVE MOST OF THE
SIGNIFICANT CONVECTION WILL OCCUR OVER THE BIG COUNTRY...GRAZING THE
NORTHERN HALF OF THE CONCHO VALLEY AND THE HEARTLAND.  WITH MOIST
AIR IN PLACE...AND WITH THE PRESENCE OF A WELL DEFINED SURFACE
FEATURE...WILL NOT RULE OUT PRECIP AREAWIDE FOR EARLY THIS MORNING...
BUT WILL FOCUS ON THE THREAT OF THUNDERSTORMS MORE TO THE NORTH.  BY
15Z-18Z...PACIFIC FRONT WILL EXIT THE AREA...AND DRIER AND WARMER
WESTERLY WINDS WILL PICK UP.  WIND SPEEDS COULD BE A PROBLEM...AFTER
LOOKING AT SURFACE OBSERVATIONS OUT WEST.  THE ONLY MODEL THAT COMES
CLOSE TO INITIALIZING THE CURRENT WEATHER PATTERN...NGM...INDICATES
SUSTAINED 20 TO 30 MPH FOR THIS AFTERNOON...BEFORE DECREASING
OVERNIGHT.  WIND SPEEDS WILL RUN A TAD LIGHTER DOWN SOUTH OVER THE
NORTHWEST HILL COUNTRY...MAINLY DUE TO THE PROXIMITY OF THE ACTION
UP NORTH.  DOWNSLOPING WINDS AND THE RETURN OF SUNSHINE WILL ALLOW
FOR A SIGNIFICANT WARM UP TODAY.  WITH THE DRIER AIR IN PLACE
TONIGHT...CLEAR SKIES WILL PREVAIL...AND TEMPERATURES WILL COOL
NICELY.  HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT...ALLOWING
WINDS TO RELAX.  IF WINDS DIE DOWN QUICK ENOUGH...TUESDAY MORNING
LOWS COULD RUN A FEW DEGREES COOLER THAN GUIDANCE.  MORE WARM AND
DRY WEATHER IS EXPECTED FOR TUESDAY...WITH THIS TREND CONTINUING FOR
A COUPLE OF DAYS.  UNFORTUNATELY...THINGS LOOK DRY FOR THE EXTENDED
PERIOD AS WELL...AS THE NEXT POSSIBLE WEATHER MAKER IS WELL ON THE
HORIZON.

PRELIMS

ABI 069/038 072/050 3000
SJT 072/036 075/047 2000
JCT 070/034 075/040 2000

20

Nearby

Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.